MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE MAX COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC8898-01
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ent procedure, the procise max coblator ii was defective as it only heated and was smoking too much.The procedure was completed with a smith and nephew back up device.There was a delay less than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection revealed no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.No signs of reprocessing.The tip is worn from use and the whole tip is slightly bent to one side from an applied force.A functional evaluation was performed on the returned device and found settings (7,3).The wand produced plasma as expected and had no issues activating coag.No excessive smoking or vapors occurred in testing.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROCISE MAX COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21525220
Report Number3006524618-2025-00087
Device Sequence Number21260756
Product Code GEI
UDI-Device Identifier00817470007473
UDI-Public00817470007473
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC8898-01
Device Lot Number2144544
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown